Rosgen, Bill and Stewart, Lorna - Complexity results on graphs with few cliques

dmtcs:387 - Discrete Mathematics & Theoretical Computer Science, January 1, 2007, Vol. 9 no. 1
Complexity results on graphs with few cliques

Authors: Rosgen, Bill and Stewart, Lorna

A graph class has few cliques if there is a polynomial bound on the number of maximal cliques contained in any member of the class. This restriction is equivalent to the requirement that any graph in the class has a polynomial sized intersection representation that satisfies the Helly property. On any such class of graphs, some problems that are NP-complete on general graphs, such as the maximum clique problem and the maximum weighted clique problem, admit polynomial time algorithms. Other problems, such as the vertex clique cover and edge clique cover problems remain NP-complete on these classes. Several classes of graphs which have few cliques are discussed, and the complexity of some partitioning and covering problems are determined for the class of all graphs which have fewer cliques than a given polynomial bound.


Source : oai:HAL:hal-00966509v1
Volume: Vol. 9 no. 1
Section: Graph and Algorithms
Published on: January 1, 2007
Submitted on: March 26, 2015
Keywords: [INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]


Share

Browsing statistics

This page has been seen 37 times.
This article's PDF has been downloaded 155 times.